Minoxidil-associated exudative pleural effusion

Atif Siddiqui, Mohammed Ansari, Jawairia Shakil, Rama Chemitiganti

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Recurrent pleural effusions are associated with significant morbidity and mortality. Drug-related reactions causing pleural effusions are not common, but their identification can potentially improve patient outcome. Minoxidil has been implicated in pleuropericardial effusions in patients with chronic kidney disease. The exact mechanism by which pleural effusion occurs is still unclear. We report a case of isolated exudative pleural effusion associated with minoxidil in a patient without underlying kidney disease that almost completely resolved after the drug was discontinued.

Original languageEnglish (US)
Pages (from-to)458-460
Number of pages3
JournalSouthern Medical Journal
Volume103
Issue number5
DOIs
StatePublished - May 1 2010

Keywords

  • Drug reaction
  • Exudative
  • Minoxidil
  • Pleural effusion

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Minoxidil-associated exudative pleural effusion'. Together they form a unique fingerprint.

Cite this